Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

8 year old child, fever. Used REZ-Q for malaria, hearing loss. BERA test done. Treatment?

hi sir, my daughter is 8 year old and she got fever we went to a childern doctor after few days of admisson into hospital,without proper examination he used REZ-Q for malaria after 3days of its use she lost hearing on day of loss she was not able to listen anything,after using steroids on the damaged nerve through grometts she is now hearing sounds but not speech i mean words what is the situation now the BERA test showing Approximately 80 DB loss
Asked On : Thu, 19 Jul 2012
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Temporary hearing loss may occur with quinine due to cinchonism.
But loss of speech is unusual as the acquired speech wont go due to hearing loss.
Consult ENT specialist and audiologist for further assessment of her hearing impairment.
Be in regular touch with your Pediatrician and ENT specialist for planning management for the hearing problem.
Hope I have answered your query.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.
I can understand your concern.

I did not understand why a child should loose speech after antimalarial.
Hearing loss is a known complication of some antimalarials.

Did your doctors say that your child had any other problem like meningitis?

You should consult ENT Specialist for further action.

Continue to ask further queries as required.
Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics

Answered: Mon, 5 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor